Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2005, 2:57 PM EDT for Broward County, Collier County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 2:57 PM EDT (18:57 UTC)
- Expired
- Aug 5, 2005, 3:39 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Collier County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 051858 SVRMFL FLC011-021-052000- /O.NEW.KMFL.SV.W.0088.050805T1857Z-050805T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA EXTREME EAST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 400 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MICCOSUKEE INDIAN RESERVATION...OR 23 MILES NORTHEAST OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY BY 335 PM EDT LAT...LON 2619 8095 2613 8093 2615 8085 2621 8088 $$ KOB
2 follow-up statements
580 WWUS52 KMFL 051926 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT FRI AUG 5 2005 FLC011-021-052000- /O.CON.KMFL.SV.W.0088.000000T0000Z-050805T2000Z/ COLLIER FL-BROWARD FL- 325 PM EDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR WESTERN BROWARD AND EXTREME EAST CENTRAL COLLIER COUNTIES... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...OR ABOUT 25 MILES NORTHEAST OF MONROE STATION. THE THIS STORM WAS WAS NEARLY STATIONARY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2619 8095 2602 8095 2599 8050 2629 8071 $$
926 WWUS52 KMFL 051939 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT FRI AUG 5 2005 FLC011-021-051949- /O.CAN.KMFL.SV.W.0088.000000T0000Z-050805T2000Z/ COLLIER FL-BROWARD FL- 339 PM EDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWARD AND EXTREME EAST CENTRAL COLLIER COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2619 8095 2602 8095 2599 8050 2629 8071 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:46 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 5, 2:46 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT FRI AUG 5 2005 .DISCUSSION...THE MAIN FORECAST CONCERNS FOR NOW ARE FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER THE CENTRAL ATLANTIC COAST OF FLORIDA. THE ATMOSPHERE REMAINS UNSTABLE DUE TO COLD AIR IN THE MID LEVELS OF THE ATMOSPHERE...ALONG WITH WARMING IN THE LOWER LEVELS. MID LEVELS TEMPERATURES ARE REGISTERING -8 TO -9 C PER THE MORNING SOUNDING AND ACARS DATA. LIFTED INDEX IS CALCULATED TO BE -11 WITH A CAPE OF 5600 J/KG. STRONG CONVECTION IS FIRING ACROSS SOUTH FLORIDA...MAINLY OVER INTERIOR AND EAST COAST. THIS WILL PERSIST INTO THE EARLY EVENING THEN DIMINISH AS THE COLD CORE UPPER LOW MOVE SLOWLY EAST...AND AS THE ATMOSPHERE BECOMES MORE STABLE. MEANWHILE...ANOTHER STRONGER UPPER LOW IS CENTERED OVER THE WESTERN PANHANDLE...ALTHOUGH THIS FEATURE WILL LIKELY SLOWLY LIFT OUT AS HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC. WEAK PRESSURE PATTERN WILL REMAIN IN PLACE LOCALLY INTO SUNDAY...THEN SOUTHEAST FLOW WILL GRADUALLY BECOME ESTABLISHED. THIS WILL MARK A RETURN TO A MORE TYPICAL SUMMER PATTERN...HOLDING MAIN AREAS OF CONVECTION OVER INTERIOR AND WESTERN SECTORS. THIS PATTERN WILL HOLD THROUGH THE WORK WEEK. LOOKING AHEAD TO THE END OF NEXT WEEK...TD 9 IS WAY OUT THERE IN THE ATLANTIC...NO FACTOR LOCALLY FOR THE FORESEEABLE FUTURE. && .MARINE...LIGHT SOUTH WINDS FOR THE MOST PART...BECOMING MORE SOUTHEAST BY LATE SUNDAY AS HIGH PRESSURE BUILDS OVER THE ATLANTIC. && .FIRE WEATHER...LIGHT TRANSPORT WINDS AND RELATIVELY LOW DISPERSION VALUES. NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 76 90 / 30 40 20 25 FORT LAUDERDALE 79 90 77 90 / 30 40 20 20 MIAMI 79 91 78 92 / 30 40 20 30 NAPLES 77 91 76 92 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
Hazardous weather outlook, Aug 5, 10:45 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1045 AM EDT FRI AUG 5 2005 FLZ063-066>075-061445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1040 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY NORTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 40 MPH ALONG WITH SMALL HAIL...HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. $$
In the hours before
Local storm report, Aug 5, 10:40 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING JUPITER 26.93N 80.10W
08/04/2005 PALM BEACH FL BROADCAST MEDIA
*** 1 INJ *** LIGHTNING STRUCK A TEENAGE BOY ON HIS BIKE
IN JUPITER. HE WAS BADLY BURNED AND TAKEN TO THE
HOSPITAL.
&&
DGLocal storm report, Aug 5, 11:09 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1109 AM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 NE LAKEPORT 27.00N 81.11W
08/04/2005 GLADES FL PUBLIC
BRIGHTON RESERVATION CAMPGROUND EMPLOYEE REPORTED A LARGE
TREE DOWN BLOCKING ONE LANE OF HIGHWAY 78.
&&
DGLocal storm report, Aug 5, 1:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 1 E DAVIE 26.09N 80.28W
08/05/2005 0.50 INCH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED HALF INCH HAIL IN BROADVIEW PARK...AN
UNINCORPORATED COMMUNITY NEAR US HIGHWAY 441 AND STATE
ROAD 84.
0130 PM FUNNEL CLOUD PLANTATION 26.12N 80.25W
08/05/2005 BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD NEAR U.S.HIGHWAY 441 AND
BROWARD BLVD.
&&
CHRISTENSENThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 5, 1:22 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 21 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.